ISSN: 1300 - 6525 E-ISSN: 2149 - 0880
kulak burun boğaz
ve baş boyun cerrahisi dergisi
http://dergi.kbb-bbc.org.tr
Koşulsuz Destek Verenler
Kayıtlı İndeksler





CASE REPORTS

Larengeal and Sublingual Hematoma Causing Upper Airway Obstruction Due to the Use of Warfarin
Warfarin Kullanımına Bağlı Üst Havayolu Obstrüksiyonuna Neden Olan Larengeal ve Sublingual Hematom
Received Date : 22 May 2021
Accepted Date : 29 Jul 2021
Available Online : 13 Aug 2021
Doi: 10.24179/kbbbbc.2021-84594 - Makale Dili: EN
KBB ve BBC Dergisi. 2022;30(1):53-6
Copyright © 2020 by Turkey Association of Society of Ear Nose Throat and Head Neck Surgery. This is an open access article under the CC BY-NC-ND license (http://creativecommons.org/licenses/by-nc-nd/4.0/)
ABSTRACT
Warfarin is commonly used for the treatment and prophylaxis of thromboembolic diseases. Spontaneous bleeding and hematoma are complications that can occur in warfarin use. When patients will be initiated on warfarin therapy, a careful physical examination should be performed to eliminate the risk of bleeding and additional diseases and other medications used should be evaluated. The patient should be informed about the risks and followed up with regular International Normalized Ratio tests. Although rare, spontaneous laryngeal hematoma must be rapidly diagnosed and treated because it can cause to airway obstruction and be life-threatening. In our case, a 61-year-old male patient developed spontaneous sublingual, epiglottic, and arytenoid hematoma due to warfarin use. The patient was monitored and initiated on conservative treatment. In the following days, the patient was discharged with recovery.
ÖZET
Varfarin, tromboembolik hastalıkların tedavisi ve profilaksisinde yaygın olarak kullanılmaktadır. Spontan kanama ve hematom, varfarin kullanımında ortaya çıkabilecek komplikasyonlardır. Kanama riskini ortadan kaldırmak için varfarin tedavisine başlanmadan önce dikkatli bir fizik muayene yapılmalı ve ek hastalıklar ve kullanılan diğer ilaçlar değerlendirilmelidir. Hasta riskler hakkında bilgilendirilmeli ve düzenli “International Normalized Ratio” testleri ile takip edilmelidir. Nadir olmakla birlikte, spontan laringeal hematom, havayolu obstrüksiyonuna neden olabileceği ve yaşamı tehdit edebileceği için hızla teşhis edilmeli ve tedavi edilmelidir. Olgumuzda 61 yaşında erkek hastada varfarin kullanımına bağlı spontan sublingual, epiglottik ve aritenoid hematom gelişti. Hasta moniterize edildi ve konservatif tedaviye başlandı. Takip eden günlerde hasta iyileşerek taburcu edildi.
KAYNAKLAR
  1. González-García R, Schoendorff G, Mu-oz-Guerra MF, Rodríguez-Campo FJ, Naval-Gías L, Sastre-Pérez J. Upper airway obstruction by sublingual hematoma: a complication of anticoagulation therapy with acenocoumarol. Am J Otolaryngol. 2006;27(2):129-32. [Crossref]  [PubMed] 
  2. Lee M, Berger HW, Granada MG. Acute upper airway obstruction. Sodium warfarin-induced hemorrhage into the base of the tongue and epiglottis. Chest. 1980;77(3):454-5. [Crossref]  [PubMed] 
  3. Baglin TP, Keeling DM, Watson HG; British Committee for Standards in Haematology. Guidelines on oral anticoagulation (warfarin): third edition--2005 update. Br J Haematol. 2006;132(3):277-85. [Crossref]  [PubMed] 
  4. Buyuklu M, Bakirci EM, Topal E, Ceyhun G. Spontaneous lingual and sublingual haematoma: a rare complication of warfarin use. BMJ Case Rep. 2014;2014:bcr201420 4168. [Crossref]  [PubMed]  [PMC] 
  5. Gooder P, Henry R. Impending asphyxia induced by anticoagulant therapy. J Laryngol Otol. 1980;94(3):347-52. [Crossref]  [PubMed] 
  6. Jandreau SW, Mayer D. Spontaneous bilateral arytenoid hematoma in a patient on warfarin. Am J Emerg Med. 1998;16(7):674-6. [Crossref]  [PubMed] 
  7. Shaw RJ, McNaughton GW. Emergency airway management in a case of lingual haematoma. Emerg Med J. 2001;18(5):408-9. [Crossref]  [PubMed]  [PMC] 
  8. Eidesheim M, Bouaziz H, François T, Herbain D, Baka NE, Vial F. Spontaneous laryngeal haematoma leading to airway obstruction after vaginal delivery. Int J Obstet Anesth. 2018; 36:137-8. [Crossref]  [PubMed] 
  9. Parvizi S, Mackeith S, Draper M. A rare cause of upper airway obstruction: spontaneous synchronous sublingual and laryngeal haemato mas. BMJ Case Rep. 2011;2011: bcr0320 113930. [PubMed]  [PMC] 
  10. Patriquin C, Crowther M. Treatment of warfarin-associated coagulopathy with vitamin K. Expert Rev Hematol. 2011;4(6):657-65; quiz 666-7. [Crossref]  [PubMed]